Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just Started New Regimen
Aug 11, 2004

Hi doctor:

I was on Viracept Viread and Retrovir for almost 5 years (with no side effects) and have now recently began Kaletra and Trizivir. I am only 1.5 weeks into treatment and have experienced bone pain all over my body, including my knuckles, joints and knees. I happen to also suffer from panic disorder and feel like my anxiety is being triggered mroeso since beginning this new regiment. I take 50MG of Celexa for the panic disorder as well.. Other things I am feeling since beginning these new drugs are headache, changes in appetite, where my appetite will be sometimes very extreme and sometimes non-existent. Having never had a side effect on my old drugs should I expect this to end up the same? Are some of the things I have listed common with adding new PI's and Ziagen? Do these drugs lower the amount of SSRI medicine in my blood? Please advise and keep up the great work.

Jay from NYC- Age 30

Response from Dr. Henry

Generally Celexa has been OK to take with Kaletra. THe abacavir component of Trizivir can cause a variety of symptoms that have to be taken seriously particulary during the first 8 weeks or so. I advise informing your HIV specialist about the symptoms you are having. If a rash, fever, ssevere fatigue, shortness of breath or GI complaints develop then there is increased concern about the hypersensitivity reaction to abacavir. I have many patients who have a variety of complainst when staring Kaletra than tend to settle down over a month or so-worsening of panic type disorders for a while on new meds is often seen. KH



Previous
HIV Meds and Gallbladder Disease?
Next
Recently started treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement